Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 142, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 30, 2015, 8:45 AM CDT for Dallas County, Johnson County, Tarrant County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 8:45 AM CDT (13:45 UTC)
- Expired
- May 30, 2015, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, TX, Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:00 AM CDT | FLASH FLOOD | Godley, TX | HIGH WATER COVERING CR 1126 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.8 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WGUS54 KFWD 301345
FFWFWD
TXC113-251-439-301645-
/O.NEW.KFWD.FF.W.0142.150530T1345Z-150530T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
845 AM CDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS...
JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1145 AM CDT
* AT 842 AM CDT...LIGHT TO MODERATE RAIN CONTINUES TO FALL ACROSS
THE AREA. MANY AREAS HAVE SEEN BETWEEN 1 AND 2 INCHES OF RAIN
ALREADY. NUMEROUS ROAD CLOSURES HAVE BEEN REPORTED...AND FLASH
FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DALLAS...FORT WORTH...ARLINGTON...GARLAND...IRVING...GRAND
PRAIRIE...MESQUITE...CARROLLTON...RICHARDSON...MANSFIELD...
ROWLETT...EULESS...DESOTO...BEDFORD...GRAPEVINE...CEDAR HILL...
HALTOM CITY...KELLER...COPPELL AND DUNCANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3298 9652 3255 9652 3255 9709 3226 9709
3218 9747 3216 9751 3213 9751 3215 9757
3218 9757 3218 9760 3220 9759 3220 9761
3255 9762 3256 9755 3299 9754
$$
AJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:57 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 30, 6:57 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 657 AM CDT SAT MAY 30 2015 .AVIATION... THE LINE OF THUNDERSTORMS THAT IS MOVING THROUGH THE TAF SITES NOW WILL CONTINUE TO HEAD EASTWARD DURING THE MORNING HOURS. A COUPLE OF HOURS OF LIGHT RAIN AND OCCASIONAL LIGHTNING STRIKES IN THE VICINITY ARE LIKELY IMMEDIATELY BEHIND THE LINE OF STORMS. BY MID MORNING WILL SHOW JUST VCSH AT ALL TAF SITES THROUGH EARLY AFTERNOON. SOME ADDITIONAL CONVECTION MAY DEVELOP THIS AFTERNOON AS AN UPPER TROUGH MOVES THROUGH THE REGION...BUT AIRMASS WILL BE PRETTY WORKED OVER FOR ROBUST OR ORGANIZED CONVECTION. STILL IT IS NOT OUT OF THE QUESTION THAT SOME NEW ISOLATED STORMS MAY FORM AND AFFECT TAF SITES THIS AFTERNOON SO WE WILL HAVE TO MONITOR FOR THAT. DRIER AIR WILL WORK IN TONIGHT SO THREAT OF RAIN ENDS FROM NORTH TO SOUTH AS THE EVENING PROGRESSES. OTHERWISE VFR WILL PREVAIL BEHIND THE STORMS WITH GENERALLY NORTHWEST TO NORTH WINDS AT 5-15KT. TR.92 && .PREV DISCUSSION... /ISSUED 428 AM CDT SAT MAY 30 2015/ A STALLED 850MB FRONT STRETCHES WEST TO EAST BETWEEN THE I-20 CORRIDOR AND THE RED RIVER. A 30-35KT LLJ HAS HELPED TO INITIATE SHOWERS AND THUNDERSTORMS ALONG THIS BOUNDARY AFTER MIDNIGHT... AIDED BY THE LARGE-SCALE LIFT OF AN APPROACHING TROUGH. THE STEERING FLOW IS RESULTING IN TRAINING...THE HEAVY RAIN WITH WHICH WILL RE-AGGRAVATE FLOODING ISSUES. HOWEVER...THE TRAINING WILL EVENTUALLY BE DISRUPTED BY THE ADVANCING MCS IN WESTERN NORTH TEXAS...BUT THE THREAT OF HEAVY RAIN WILL CONTINUE UNTIL A COLD FRONT ARRIVES LATER THIS MORNING. THE LINEAR MCS WILL CONTINUE MOVING EAST THIS MORNING...IMPACTING AREAS PRIMARILY SOUTH OF THE I-20 CORRIDOR. DESPITE WEAK DEEP LAYER SHEAR...A DAMAGING WIND THREAT WILL CONTINUE WITH THE LINE....BUT THE PROGRESSIVE NATURE OF THE COLD POOL SUGGESTS THIS WILL WANE AS THE MORNING PROGRESSES. OUTFLOW ASSOCIATED WITH THE MCS WILL GRADUALLY BECOME INDISTINGUISHABLE FROM THE NORTHERLY WINDS BEHIND AN ADVANCING COLD FRONT. ALTHOUGH THE NORTHERLY SURFACE WINDS WILL SWEEP THROUGH THE CWA TODAY...THE 850MB FRONT WILL LAG BEHIND...AND ELEVATED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS SOUTHERN ZONES THIS AFTERNOON. AND WITH THE MID-LEVEL TROUGH AXIS NOT PASSING OUR LONGITUDE UNTIL THIS EVENING...SHOWER AND THUNDERSTORM CHANCES WILL LINGER THROUGHOUT NORTH TEXAS THE REMAINDER OF THE DAY. PW VALUES WILL REMAIN WELL ABOVE NORMAL...AND ANY OF THE CELLS THAT DEVELOP THIS AFTERNOON COULD CONTAIN HEAVY RAIN. AS THE TROUGH PASSES TO OUR EAST...DEEP NORTHERLY FLOW WILL ENSUE TONIGHT. AT LONG LAST...RAIN CHANCES WILL COME TO AN END FROM NORTH TO SOUTH EARLY SUNDAY. SUBTROPICAL RIDGING WILL THEN BUILD IN...ALLOWING THE LONE STAR STATE A CHANCE TO DRY OUT. THE LOW IS NOW PROGGED TO BE EAST OF THE MISSISSIPPI VALLEY MUCH OF THE WEEK...WHICH WILL SIGNIFICANTLY REDUCE THE CHANCE OF RAIN IN EAST TEXAS. AS A RESULT...WILL MAINTAIN A DRY FORECAST BEYOND SUNDAY MORNING. AFTER A CLOUDY MAY...THE FIRST WEEK OF JUNE WILL GET OFF TO A VERY SUNNY START. THE WET GROUND WILL TEMPER THE WARMING TREND...BUT HIGH TEMPERATURES SHOULD REACH THE UPPER 80S BY LATE IN THE WEEK. BOTH THE GFS AND CANADIAN HINT THAT THE RIDGE COULD BREAK DOWN BY NEXT WEEKEND...BUT THE ECMWF INTENSIFIES ITS GRIP ON TEXAS. THE ECMWF MAY BE SWAYED TOO STRONGLY BY CLIMATOLOGY...BUT THE SPAGHETTI SPLATTER OF GFS ENSEMBLE MEMBERS MEANS WE SHOULD ALSO HAVE A SKEPTICAL EYE WITH THE GFS/CANADIAN OPERATIONAL SOLUTIONS. JUNE IS AMONG THE WETTEST MONTHS OF THE YEAR CLIMATOLOGICALLY...SO WE SHOULD EXPECT THIS RESPITE FROM THE RAIN WILL NOT BE PERMANENT. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 82 63 82 63 84 / 60 20 5 5 5 WACO, TX 83 63 82 61 85 / 80 40 20 0 5 PARIS, TX 80 60 78 60 80 / 60 30 5 0 5 DENTON, TX 79 60 80 59 83 / 60 10 5 5 5 MCKINNEY, TX 80 60 80 58 82 / 70 20 5 5 5 DALLAS, TX 82 64 82 64 85 / 70 20 10 5 5 TERRELL, TX 82 63 81 61 84 / 70 20 10 5 5 CORSICANA, TX 81 64 81 62 84 / 80 40 20 5 5 TEMPLE, TX 82 65 81 61 84 / 70 40 20 0 5 MINERAL WELLS, TX 79 60 81 59 84 / 60 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 30, 4:50 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CDT SAT MAY 30 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 450 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD THUNDERSTORMS ARE EXPECTED THIS MORNING. THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON...BUT THE BULK OF THE ACTIVITY WILL BE SOUTH OF THE I-20 CORRIDOR. THUNDERSTORM CHANCES WILL TAPER OFF TONIGHT FROM NORTHWEST TO SOUTHEAST. HEAVY RAIN AND FLOODING WILL BE THE PRIMARY CONCERN...BUT LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE SUNDAY MORNING SOUTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS. SEVERE WEATHER IS NOT ANTICIPATED...BUT ANY ADDITIONAL HEAVY RAIN COULD RESULT IN FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING AS A LINE OF STORMS MOVES THROUGH THE REGION. THIS AFTERNOON AND EVENING...ANY SPOTTER ACTIVATION WOULD LIKELY BE SOUTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS. 25
In the hours before
Local storm report, May 30, 7:24 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN FLOWER MOUND 33.03N 97.09W
05/30/2015 E2.74 INCH DENTON TX STORM CHASER
2.50-2.74 INCHES IN LESS THAN 6 HOURSLocal storm report, May 30, 7:59 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM FLASH FLOOD ROWLETT 32.90N 96.57W
05/30/2015 DALLAS TX TRAINED SPOTTER
SEVERAL REPORTS OF VEHICLES STUCK IN FLOODED STREETS IN
ROWLETTLocal storm report, May 30, 8:04 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM FLASH FLOOD SACHSE 32.98N 96.57W
05/30/2015 DALLAS TX TRAINED SPOTTER
HIGHWAY 78 AND WILIFORD SHUTDOWN DUE TO HIGH WATER IN
SACHSELocal storm report, May 30, 8:31 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
831 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD GARLAND 32.92N 96.63W
05/30/2015 DALLAS TX EMERGENCY MNGR
DUCK CREEK OUT OF ITS BANKS AND RISINGLocal storm report, May 30, 8:40 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM FLASH FLOOD KELLER 32.93N 97.25W
05/30/2015 TARRANT TX BROADCAST MEDIA
HIGH WATER ON NORTH FREEWAY ACCESS ROAD AT GOLDEN
TRIANGLELocal storm report, May 30, 8:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 1 W BRIDGEPORT 33.22N 97.79W
05/30/2015 WISE TX PUBLIC
FAST MOVING WATER OVER THE ROADWAY ON HIGHWAY 380 WEST
OF BRIDGEPORTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:04 AM CDT | Severe Thunderstorm Warning | FWD | Young | 37 min |
| May 30, 2:28 AM CDT | Special Weather Statement | FWD | Collin | 32 min |
| May 30, 2:34 AM CDT | Flash Flood Warning | FWD | Jack, Young | 6 hr |
| May 30, 3:03 AM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| May 30, 3:32 AM CDT | Special Weather Statement | FWD | Stephens | 43 min |
| May 30, 3:34 AM CDT | Flash Flood Warning | FWD | Eastland, Stephens | 3 hr |
| May 30, 3:50 AM CDT | Flash Flood Warning | FWD | Wise | 6 hr |
| May 30, 4:02 AM CDT | Special Weather Statement | FWD | Wise | 28 min |
| May 30, 4:09 AM CDT | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| May 30, 4:14 AM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| May 30, 4:21 AM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| May 30, 4:39 AM CDT | Special Weather Statement | FWD | Hood, Parker | 51 min |
| May 30, 4:47 AM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| May 30, 4:55 AM CDT | Flash Flood Warning | FWD | Denton | 6 hr |
| May 30, 5:04 AM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| May 30, 5:11 AM CDT | River Flood Warning | FWD | Young | 5 days |
| May 30, 5:13 AM CDT | Special Weather Statement | FWD | Johnson, Tarrant | 47 min |
| May 30, 5:23 AM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 3 hr |
| May 30, 5:38 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| May 30, 5:51 AM CDT | Flash Flood Warning | FWD | Dallas, Johnson, Tarrant | 3 hr |
| May 30, 5:51 AM CDT | Special Weather Statement | FWD | Tarrant | 39 min |
| May 30, 5:54 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| May 30, 5:59 AM CDT | Special Weather Statement | FWD | Ellis | 46 min |
| May 30, 6:07 AM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| May 30, 6:16 AM CDT | Areal Flood Advisory | FWD | Hopkins, Hunt, Rains, Rockwall | 3 hr |
| May 30, 6:27 AM CDT | Special Weather Statement | FWD | Dallas, Ellis, Kaufman, Rockwall | 48 min |
| May 30, 6:51 AM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 30, 6:55 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| May 30, 7:03 AM CDT | Special Weather Statement | FWD | Kaufman, Navarro, Van Zandt | 42 min |
| May 30, 7:06 AM CDT | Areal Flood Advisory | FWD | Limestone, Navarro | 3 hr |
| May 30, 7:48 AM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Van Zandt | 117 min |
| May 30, 8:04 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| May 30, 8:09 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Navarro | 2 hr |
| May 30, 8:12 AM CDT | Areal Flood Advisory | FWD | Rains, Van Zandt | 3 hr |
| May 30, 8:23 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| May 30, 8:28 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| May 30, 8:41 AM CDT | Areal Flood Warning | FWD | Jack, Young | 3 hr |
| May 30, 8:51 AM CDT | Flash Flood Warning | FWD | Rains | 3 hr |
| May 30, 9:04 AM CDT | River Flood Warning | FWD | Palo Pinto | 22 hr |
| May 30, 9:40 AM CDT | Areal Flood Warning | FWD | Wise | 3 hr |
| May 30, 9:53 AM CDT | Areal Flood Advisory | FWD | Hopkins | 3 hr |
| May 30, 9:55 AM CDT | River Flood Warning | FWD | Dallas | 19 hr |
| May 30, 10:11 AM CDT | Areal Flood Warning | FWD | Hunt | 3 hr |
| May 30, 11:44 AM CDT | Areal Flood Warning | FWD | Dallas, Johnson, Tarrant | 3 hr |
| May 30, 12:44 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 33 hr |
| May 30, 1:21 PM CDT | Areal Flood Warning | FWD | Denton | 6 hr |
| May 30, 1:48 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman | 8 hr |
| May 30, 2:02 PM CDT | River Flood Warning | FWD | Hunt | 33 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.